MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN ENDOPROSTHESIS - 3; NIP
Catalog Number VBH131002A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of a subclavian artery aneurysm with gore® viabahn® endoprostheses.Access was obtained using a 12fr sheath over an amplatz wire.A 10 mm x 5 cm gore® viabahn® endoprosthesis was advanced and deployed.Then a 13 mm x 10 cm device was advanced.Deployment was initiated, but when the deployment line was pulled, the line came all the way out without completing device expansion.The constrained section of the endoprosthesis was within the 10 mm x 5 cm device.The delivery catheter was cut to try to expose any remaining line.The endoprosthesis was stuck to the catheter in a tangled manner.It was not possible to retract this device.Through some maneuvers the device was pushed and pulled, but the constrained portion of the endoprosthesis broke free and floated into the aneurysm sac.The remainder of the device was re-sheathed and removed.Another 13 mm x 5 cm device was advanced and deployed, followed by a 13 mm x 5 cm device.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Results code 2: 213: the engineering evaluation stated the following: the following observations were made: the contoured end of the endoprosthesis, part of the deployment line, and the entire delivery catheter were returned.The deployment line appeared to be broken with three single fibers coming from the end measuring approximately 17cm, 16.5cm, and 1.5cm.Part of the constraining line was still attached to the distal shaft, upon which the endoprosthesis was mounted.The delivery catheter appeared to be cut and resulted in three pieces.The pieces measured 71cm from the hub end, 34cm from the middle, and 22cm including the distal tip.The middle piece was stretched approximately 1.5cm, starting 6cm from the end.The piece that included the distal tip had cuts throughout the dual lumen and transition.The last two strut rows on the contoured end of the endoprosthesis were fully intact, while the rest of the stent wire appeared to be detached from the graft.Engineering evaluation conclusion is inconclusive as it relates to the event description.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8829337
Report Number2017233-2019-00566
Device Sequence Number16858919
Product Code PFV
UDI-Device Identifier00733132623297
UDI-Public00733132623297
Combination Product (Y/N)N
Initial Reporter StateWA
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Catalogue NumberVBH131002A
Device Lot Number19965419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR